Georgia, 2012Wildfire in Georgia, April 15 to 16, 2012
April 15 to 16, 2012 · NWS FFC · 1 event in 1 county or zone
High pressure continued in control over the area, though it had shifted offshore and was now bringing in moist south to southeasterly flow. A front was approaching the area, expected to move into north Georgia on the 16th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure continued in control over the area, though it had shifted offshore and was now bringing in moist south to southeasterly flow. A front was approaching the area, expected to move into north Georgia on the 16th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 15, 6:50 PM EST, 10 minutes earlier.
Area forecast discussion, Apr 15, 6:50 PM EST, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
750 PM EDT SUN APR 15 2012
.SHORT TERM /TONIGHT THROUGH TUESDAY/...
COLD FRONT MOVES TO THE TN VALLEY LATE MONDAY WITH A LEADING SURFACE
TROUGH FORECAST TO MOVE TO CENTRAL GA. FRONT LOOKS TO BECOME
STATIONARY OVER THE AREA AS SW SLOW ALOFT CONTINUES THROUGH THE
PERIOD.
GFS AND NAM DIFFER WITH HOW FAR TO BRING PRECIP INTO THE AREA MONDAY
AND HOW FAR SE OVER THE AREA THE FRONT GETS TUESDAY. ESPECIALLY
MONDAY NIGHT POPS WILL BE A COMPROMISE. HIGHEST POPS EXPECTED OVER
FAR N GA FOR MONDAY. BEST INSTABILITY FORECAST WITH THE FRONT WITH
CAPES IN THE 1000-1500 RANGE THAT COULD PRODUCE STRONG POSSIBLY
SEVERE THUNDERSTORMS FOR MAINLY N GA.
UPPER TROUGH APPROACHES TUESDAY WITH A SURGE OF MOISTURE ASSOCIATED
THAT WILL ENHANCE THE POTENTIAL FOR SHOWERS WITH AT LEAST SOME
THUNDERSTORMS. NAM HAS THE HIGHEST CAPE OVER CENTRAL GA ON TUESDAY
CLOSER TO WHERE IT THINKS THE FRONT IS WITH MUCH LESS CAPE OVER N
GA. GFS CAPE IS LESS AND FARTHER N.
FORECAST LOW TEMPERATURES RUNNING AROUND 10 DEGREES ABOVE NORMAL
TONIGHT AND 10-15 DEGREES ABOVE NORMAL MONDAY NIGHT. FORECAST HIGH
TEMPERATURES RUNNING 7-10 DEGREES ABOVE NORMAL MONDAY AND NEAR TO
SLIGHTLY ABOVE NORMAL TUESDAY.
OVERALL CONFIDENCE IS MEDIUM.
33
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HAVE MADE ONLY ONE TWEAK TO THE EXTENDED. FOR WEDNESDAY...HAVE
LOWERED HIGH TEMPERATURES A BIT DUE TO POSSIBLY SOME LINGERING
CLOUDINESS AND SHOWERS WITH UPPER SHORT WAVE PASSING. OTHERWISE NO
CHANGES. SUNDAY A TOSS-UP. MODELS SHOWING MOSTLY DRY BUT A SHORT
WAVE COMES DOWN TOWARD US IN THE NORTHWEST FLOW SO HAVE LEFT
SLIGHT CHANCE POPS ALONE FOR SUNDAY.
41
/PREVIOUS LONG TERM DISCUSSION ISSUED 422 AM EDT SUN APR 15 2012/
THE EXTENDED MODELS IN FAIRLY GOOD AGREEMENT...THE UPPER LEVEL
FLOW FLATTENS AS THE SURFACE FRONT SLOWLY SAGS SOUTHWARD ACROSS
THE FORECAST AREA THROUGH WEDNESDAY AS IT WASHES OUT. CONVECTION
ASSOCIATED WITH THE SYSTEM WILL BECOME MORE ISOLATED TO SCATTERED
ACROSS THE AREA WITH THE BEST CHANCES DURING THE AFTERNOON AND
EARLY EVENING ON TUESDAY...WHEN MUCAPE NEAR 1000 AND SOME SHEAR
NOTED. HIGH PRESSURE BUILDS ACROSS THE AREA ON THURSDAY ALTHOUGH
MODELS SHOW CONTINUED MOISTURE ACROSS THE AREA. A DEEPENING TROUGH
OVER THE PLAINS WILL USHER THE NEXT SYSTEM INTO THE STATE BY THE
END OF THE WEEK. GUIDANCE TEMPERATURES LOOK REASONABLE AS
TEMPERATURES CONTINUE TO REMAIN ABOVE NORMAL THROUGH THE EXTENDED
PERIODS.
&&
.FIRE WEATHER...
CRITICAL RH'S ARE NOT EXPECTED THE NEXT 2 DAYS WITH THE LOWEST RH'S
35-40 PERCENT AND HIGHER. WINDS WILL INCREASE MONDAY TRYING TO GET
CLOSE TO 15 MPH WITH GUSTS AROUND 20 MPH. WINDS WILL BE LESS FOR
TUESDAY.
33
&&
AVIATION...
00Z UPDATE...
VFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS THE FORECAST AREA
THROUGH 08Z WITH MVFR CEILINGS DEVELOPING AND PERSISTING THROUGH
15Z...MAINLY ACROSS PORTIONS OF CENTRAL AND WESTERN GEORGIA.
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND WEST CENTRAL
GEORGIA AFTER 18Z. WINDS WILL BE LIGHT...3-7KT...AND GENERALLY SOUTH
TO SOUTHEAST THROUGH 15Z...BECOMING SOUTHWEST AND INCREASING TO
8-12KT WITH GUSTS 16-20KT AFTER 15Z.
//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE...EXCEPT LOW TO MEDIUM CONFIDENCE FOR TIMING AND
EXTENT OF MVFR CEILINGS LATE TONIGHT.
20
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 58 84 59 77 / 5 30 30 60
ATLANTA 62 80 63 74 / 5 40 40 70
BLAIRSVILLE 58 75 55 71 / 10 50 40 70
CARTERSVILLE 60 80 57 72 / 10 60 40 70
COLUMBUS 65 84 66 78 / 5 20 50 60
GAINESVILLE 60 79 61 74 / 10 40 30 70
MACON 59 85 62 81 / 5 10 40 50
ROME 61 81 59 73 / 10 70 50 70
PEACHTREE CITY 58 81 59 75 / 5 30 40 70
VIDALIA 61 85 63 83 / 5 10 20 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
33/41
Hazardous weather outlook, Apr 15, 10:35 AM EST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1135 AM EDT SUN APR 15 2012
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161545-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1135 AM EDT SUN APR 15 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SYNOPSIS...
HIGH PRESSURE OFF THE SOUTHEAST COAST WILL CONTINUE TO KEEP BENIGN
WEATHER ACROSS THE AREA TODAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY...
AND THEN AGAIN ON FRIDAY AND SATURDAY
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Wildfire, Murray
- When
- April 15, 7:00 PM EST to April 16, 3:30 AM EST
- Where
- Murray forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.788, -84.748 (the zone’s center; the record gives no point)
The National Forest Service reported that a human-caused wildfire labeled Station burned 14 acres and resulted in an unknown amount of damages.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Wind in Arkansas, April 15, 20121 death · $65,000 · EF1 · 4 events
- Tornadoes and Hail in Oklahoma, April 15, 2012$130,000 · EF1 · 14 events
- High Wind in Iowa, April 15, 2012$75,000 · 52 kt wind · 13 events
- Strong Wind in Wisconsin, April 15 to 16, 2012$28,000 · 28 events
- Strong Wind in Iowa, April 15, 2012$80,000 · 2 events
- Tornadoes and High Wind in Nebraska, April 15, 2012$60,000 · EF0 · 5 events
- Tornadoes in Nebraska, April 15, 2012$54,000 · EF0 · 2 events
- Hail in Texas, April 15, 2012$25,000 · 1.75 in hail · 6 events
- Damaging Wind in Arkansas, April 15, 2012$25,000 · 50 kt wind · 1 event
- Tornado and Hail in Minnesota, April 15, 2012EF0 · 13 events
- Flash Flood and Hail in Missouri, April 15, 2012$11,000 · 1.75 in hail · 10 events
- High Wind in South Dakota, April 15, 2012$5,000 · 57 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 427773.